Alert archive / North Carolina / Special Weather Statements in 2022
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 7, 2022, 4:39 PM EDT for Forsyth County, North Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 7, 2022, 5:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 30
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647
WWUS82 KRAH 072039
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
439 PM EDT Sun Aug 7 2022
NCZ021-022-038-039-072145-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
439 PM EDT Sun Aug 7 2022
...Slow moving showers and thunderstorms will impact portions of
Forsyth, northeastern Davidson, northwestern Randolph and western
Guilford Counties through 545 PM EDT...
At 437 PM EDT, Doppler radar was tracking slow moving showers and
storms over the Triad.
HAZARD...Winds in excess of 30 mph. Heavy rain and minor flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Thomasville,
Kernersville, Clemmons, Lewisville, Archdale and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
&&
LAT...LON 3626 8008 3626 7999 3590 7981 3577 7993
3582 8026 3617 8043
TIME...MOT...LOC 2037Z 084DEG 8KT 3594 8009
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:11 PM EDT, 28 minutes earlier.
Area forecast discussion, Aug 7, 4:11 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 411 PM EDT Sun Aug 7 2022 .SYNOPSIS... Persistent high pressure centered near Bermuda will extend into the Southeast US through the beginning of the week. A cold front should move across the state in the middle of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 345 PM Sunday... Today we are once again under the influence of a Piedmont trough and Bermuda high pressure system at the surface, with any synoptic fronts or large-scale forcing mechanisms staying well to our NW. Thus our precipitation chances continue to depend on diurnal heating mechanisms and mesoscale boundaries. A line of showers and storms has already developed over the Coastal Plain from the sea breeze, though it has largely dissipated for now. Additional convection is popping up over the western Sandhills and southern Piedmont where instability is highest (MLCAPE of 2000 J/kg). While instability and moisture will be sufficient for a shower or storm to fire anywhere over central NC, the highest POPs over the next several hours are generally along the US-1 corridor from near RDU to the southern Piedmont, where convergence from the sea breeze will coincide with the maximum instability axis. The CAMS seem to favor this area as well. The highest POPs then shift into the western Piedmont in the evening. Based on the latest CAMS and radar trends, overall coverage and intensity look less impressive than they did yesterday, so only have low chance POPs in the two favored regions with just slight over the far NE Piedmont and northern Coastal Plain. Any convection will diminish by about 03z with loss of daytime heating. Lows tonight will again be in the upper-60s to lower-70s, and patchy fog can't be entirely ruled out, particularly where it rains the heaviest. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 400 PM Sunday... Tomorrow is largely a persistence forecast, with two maxima in shower and storm chances yet again: one with the sea breeze over the southern Coastal Plain and Sandhills, and another with the surface trough over the NW Piedmont. There will still be a lack of large- scale forcing, and instability and overall storm coverage on the latest CAMS look even less impressive than today. Thus POPs decrease a bit more tomorrow, ranging from low chance in the favored areas to no POPs in the far NE. With low-level thicknesses about 5-10 m higher than today, forecast high temperatures are a couple degrees warmer on average, generally in the lower-to-mid-90s. Heat indices around 100F will be possible from the Triangle south and east. Lows Monday night will be a bit warmer as well, in the lower-to-mid-70s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 240 PM Sunday... The sub-tropical will relinquish its general hold on the southeast US this week and lowering heights across the eastern US will be accompanied by a couple of frontal passages later this week. Ahead of the front, hot and humid conditions will continue on Tue/Wed with LL thicknesses peaking in the 1440s on Wed. Heat indices will exceed 100 and may push advisory criteria, though weak westerly flow and mixing, along with increased cloud cover and convection could spell some relief on Wed. POPs will then increase late Wed into to Thu but with some notable timing and coverage uncertainty in the ECMWF and GFS as heights aloft lower and the initial cold front pushes into the region. Expect scattered to numerous showers and storms during this period, followed by generally drier weather by Fri as a secondary cold front and leading edge of truly drier air is forecast to surge into the area. Models are in pretty good agreement that the front will make it through the area, but will hang onto some low POPs into the weekend as the front may hang up just to our so south while the positive to neutral tilt upper trough evolves. Guidance does not indicate the weak upper low cutting off that it once projected, but there's still a signal of some flow separation and unsettled weather just to our south along the Southeast coast through early next week. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... As of 200 PM Sunday... 24 hour TAF period: A line of showers associated with the sea breeze is currently moving into the Coastal Plain and will reach RWI within the hour. It may be accompanied by a brief storm with gusty winds and MVFR ceilings. The same is true farther west at FAY and RDU a little later this afternoon, as this is where a relative maximum in instability is setting up. Farther west still at INT/GSO, confidence in a shower or storm is lower but still can't be entirely ruled out late this afternoon into the early evening. Any convection will diminish after dark. Some models continue to show potential for some fog or low stratus late tonight and early tomorrow morning, but given how isolated the occurrence of this has been the last few days, confidence in it happening is low. Instead went largely with a persistence forecast, introducing a TEMPO group for MVFR stratus in the morning hours at each TAF site but RWI, as this is something that has occurred the last few days. Looking beyond 18Z Monday: A pattern of isolated/scattered thunderstorms each afternoon followed by possible patchy fog/stratus restrictions each morning should continue through the period. Coverage of storms will increase on Wednesday, with likely pops on Thursday as a cold front moves through. Drier weather will return for Friday if the front is able to clear through the area. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Green/MWS NEAR TERM...Danco SHORT TERM...Danco LONG TERM...BLS AVIATION...Danco
Hazardous weather outlook, Aug 7, 3:38 AM EDT, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service Raleigh NC 338 AM EDT Sun Aug 7 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081200- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 338 AM EDT Sun Aug 7 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
439 PM EDT Sun Aug 7 2022
NCZ021-022-038-039-072145-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
439 PM EDT Sun Aug 7 2022
...Slow moving showers and thunderstorms will impact portions of
Forsyth, northeastern Davidson, northwestern Randolph and western
Guilford Counties through 545 PM EDT...
At 437 PM EDT, Doppler radar was tracking slow moving showers and
storms over the Triad.
HAZARD...Winds in excess of 30 mph. Heavy rain and minor flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Thomasville,
Kernersville, Clemmons, Lewisville, Archdale and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rain can be expected due to the slow movement of this
storm. Prolonged heavy rain will result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks and streams. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
&&
LAT...LON 3626 8008 3626 7999 3590 7981 3577 7993
3582 8026 3617 8043
TIME...MOT...LOC 2037Z 084DEG 8KT 3594 8009
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:13 PM EDT | Special Weather Statement | RAH | Chatham | 32 min |
| Aug 6, 8:46 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Randolph | 44 min |
| Aug 6, 10:23 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 37 min |
| Aug 7, 4:29 PM EDT | Flash Flood Warning | RAH | Forsyth | 38 min |
| Aug 7, 7:12 PM EDT | Special Weather Statement | RAH | Montgomery | 63 min |
| Aug 7, 7:15 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 64 min |
Nearby
Special Weather Statements in North Carolina, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.